Alert archive / Wyoming / Red Flag Warnings in 2006
Red Flag Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this red flag warning at Jul 13, 2006, 3:50 PM MDT for Fremont County, Natrona County, Sweetwater County, Wyoming. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 13, 2006, 3:50 PM MDT (21:50 UTC)
- Expired
- Jul 13, 2006, 8:00 PM MDT
- In force
- 4 hr
- Issued by
- NWS Riverton, WY
Counties Fremont County, WY, Natrona County, WY, Sweetwater County, WY
The radar
The Riverton/Lander radar (KRIW), 65 km from the middle of the area, began a volume at 21:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2969 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KRIW 132150 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 350 PM MDT THU JUL 13 2006 ...DRY AND WINDY CONDITIONS TO CONTINUE THE REST OF THE THIS AFTERNOON AND THIS EVENING ACROSS SOUTHERN AND CENTRAL WYOMING... WYZ279-280-289-140200- /O.NEW.KRIW.FW.W.0004.060713T2150Z-060714T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 350 PM MDT THU JUL 13 2006 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. SOUTHWEST WIND AT 15 TO 25 MPH WITH GUSTS TO 35 MPH ALONG WITH RELATIVE HUMIDITIES OF 5 TO 15 PERCENT WILL CONTINUE ACROSS THE SOUTHERN AND CENTRAL PORTIONS OF THE DISTRICT THROUGH EARLY THIS EVENING. THIS ALONG WITH CRITICAL FUELS WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THROUGH EARLY EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ HAHN
1 follow-up statement
000 WWUS85 KRIW 140203 RFWRIW RED FLAG WARNING NATIONAL WEATHER SERVICE RIVERTON WY 803 PM MDT THU JUL 13 2006 WYZ279-280-289-140315- /O.EXP.KRIW.FW.W.0004.000000T0000Z-060714T0200Z/ SWEETWATER COUNTY / ROCK SPRINGS BLM / FLAMING GORGE NRA- NATRONA COUNTY / CASPER BLM- GRANITE / GREEN / FERRIS / RATTLESNAKE MOUNTAINS- 803 PM MDT THU JUL 13 2006 ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. CONDITIONS HAVE IMPROVED WITH LIGHTER WIND SPEEDS. A GRADUAL INCREASE IN RELATIVE HUMIDITY IS EXPECTED THE REST OF THE EVENING. THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE AT 8 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Jul 13, 1:46 PM MDT, 2 hours 4 minutes earlier.
Area forecast discussion, Jul 13, 1:46 PM MDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 146 PM MDT THU JUL 13 2006 .SHORT TERM...TONIGHT THROUGH SUNDAY THINGS WARMING UP ACROSS THE STATE THIS AFTERNOON AS HIGH PRESSURE BUILDS IN OVER THE REGION. HARDLY ANY CLOUDS CAN BE SEEN FROM HERE TO THE WEST COAST. A SIGN OF THINGS TO COME...DRY...CLEAR AND HOT. MODELS IN GOOD AGREEMENT WITH HIGH PRESSURE BUILDING AND 700 MB TEMPERATURES INCREASING OVER THE AREA EACH DAY. THIS WILL BRING HIGHS IN THE 100S OVER THE BIGHORN BASIN FRIDAY INTO SUNDAY. THE WIND RIVER BASIN WILL SEE HIGHS NEAR 100 FOR THE SAME TIME PERIOD. FIRE WEATHER ISSUES TO CONTINUE FOR THE STATE AS RH VALUES DECREASE AND HIGH TEMPERATURES PERSIST. AT THIS TIME WINDS TO BE LIGHT SO WILL NOT ISSUE ANY WATCHES OR WARNINGS AT THIS TIME. LOOKS TO BE QUIET OVER THE FORECAST AREA FOR THE NEXT FEW DAYS WITH ONLY HOT AND DRY CONDITIONS. A RETURN OF MOISTURE MAY OCCUR BY SUNDAY AFTERNOON FOR SOME ISOLATED THUNDERSTORMS OVER THE WESTERN MOUNTAINS. WILL CONTINUE TO WATCH AS THIS MAY BE THE RETURN OF ANOTHER ROUND OF ACTIVE WEATHER FOR THE AREA. .LONG TERM...SUNDAY NIGHT THROUGH THURSDAY MODELS HAVE BEEN REASONABLY CONSISTENT WITH THE PATTERN EVOLUTION IN THE MEDIUM RANGE PERIOD. UPPER HIGH CENTER INITIALLY BEGINS AROUND COLORADO AND THEN BY EARLY NEXT WEEK BEGINS TO WEAKEN AND DRIFT OF TO THE EAST OR SOUTHEAST OPENING THE DOOR FOR MORE MONSOONAL MOISTURE TO MOVE UP FROM THE SOUTH AND SOUTHWEST. IT WILL LIKELY BE A SLOW PROCESS INITIALLY BUT IT HAS THE POSSIBILITY OF PICKING UP STEAM TUESDAY INTO WEDNESDAY...CONTINUING THROUGH THURSDAY. IT WILL REMAIN QUITE HOT EARLY IN THE PERIOD BUT WITH INCREASED MOISTURE LEVELS AND POSSIBLY A WEAK FRONT OR TWO ACROSS THE NORTH... TEMPERATURES SHOULD MODERATE SOME EARLY NEXT WEEK. SUNDAY WILL LIKELY JUST BEGIN ANY THREAT OF ISOLATED HIGH BASED STORMS ACROSS THE SOUTH AND WEST...INCREASING SOME ON MONDAY. TUESDAY INTO WEDNESDAY WILL LIKELY BE THE BIG CHANGE AS BY THEN...THE INCREASING S TO SW FLOW SHOULD HAVE TIME TO DO ITS JOB. WILL INCREASE THE SWRN MOUNTAINS TO CHANCE POPS FOR WEDNESDAY AND THURSDAY AND EVEN INCLUDE SOME ISOLATED NOCTURNAL STORMS BEGINNING TUESDAY NIGHT. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...22 LONG TERM...SKRBAC
Hazardous weather outlook, Jul 13, 2:00 AM MDT, 13 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 200 AM MDT THU JUL 13 2006 WYZ001>020-022>030-141100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 200 AM MDT THU JUL 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT DRY...HOT AND BREEZY CONDITIONS WILL OCCUR TODAY. TEMPERATURES IN THE CENTRAL BASINS WILL BE IN THE 90S...WITH 80S IN THE WEST. RELATIVE HUMIDITY VALUES WILL BE IN THE 8 TO 15 PERCENT RANGES OVER LOWER ELEVATIONS. WINDS WILL BE OUT OF THE SOUTHWEST THIS AFTERNOON WITH SPEEDS OF 10 TO 20 MPH...WITH OCCASIONAL GUSTS OF 25 TO 30 MPH. THIS WILL INCREASE THE FIRE DANGER TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THURSDAY THROUGH THE WEEKEND WILL FEATURE HOT AND DRY WEATHER WITH HIGHS EXPECTED TO BE AS HIGH AS 100 DEGREES IN THE BIG HORN BASIN BY FRIDAY WITH MID TO UPPER 90S ELSEWHERE AT THE LOWER ELEVATIONS EAST OF THE DIVIDE INCREASING THE FIRE DANGER. MONSOONAL MOISTURE IS EXPECTED TO BE ON THE INCREASE EARLY NEXT WEEK... ESPECIALLY TUESDAY INTO WEDNESDAY RESULTING IN A CHANCE OF LATE DAY THUNDERSTORMS. INITIALLY...THE MAIN THREAT FROM THESE STORMS WILL BE STRONG WIND GUSTS BUT BY TUESDAY OR WEDNESDAY...A FEW STORMS MAY PRODUCE HEAVY RAIN AND HAIL. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. TEAM RIW
Nearby
Red Flag Warnings in Wyoming, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.